MAUDE Adverse Event Report: ANIMAS LLC; INSULIN INFUSION PUMP

ANIMAS LLC; INSULIN INFUSION PUMP
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring 307 mg/dl with moderate ketones present.The patient reportedly did not receive any treatment above or beyond the usual routine of diabetes care and management.The reporter alleged the patient had been placed on a replacement pump the prior evening.Troubleshooting completed by animas customer support discovered that the customer had not programmed the replacement pump with the proper basal rates and rate per hour settings.Animas customer support assisted the customer in programming the replacement pump with the proper settings from the previous pump¿s programming during troubleshooting.This complaint is being reported because the patient experienced serious injury associated with a training/misuse issue.No pump malfunction was discovered during troubleshooting.

Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7836588
Report Number2531779-2018-15794
Device Sequence Number16481636
Product Code OYC
UDI-Device Identifier10840406100372
UDI-Public10840406100372
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age29 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age13 YR
Patient Weight58